MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC 3 GO INTERMITTENT URINARY CATHETER; MAGIC 3 GO INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC 3 GO INTERMITTENT URINARY CATHETER; MAGIC 3 GO INTERMITTENT CATHETER
Model Number 51810
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient did not like these intermittent catheters as the patient had urinary tract infection.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention was unknown.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "patient sensitivity to materials".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "device description: the magic3 go¿ intermittent urinary catheter is a silicone tube inserted into the urethra for the purpose of draining the bladder of urine.Not made with natural rubber latex.Does not contain dehp.Indications for use: the magic3 go¿ intermittent urinary catheter is intended for urological use only.It is intended for use by adult female patients for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications: none known.Warnings: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: inspect the catheter before use.Do not use the product if the device or packaging is damaged.Adverse reactions: urinary tract infection, bleeding from the urethra, irritation of the urethra.Instructions for use: review the self catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal: 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MAGIC 3 GO INTERMITTENT URINARY CATHETER
Common Device Name
MAGIC 3 GO INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11921375
Report Number1018233-2021-03176
Device Sequence Number3215708
Product Code EZD
UDI-Device Identifier00801741097850
UDI-Public(01)00801741097850
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number51810
Device Catalogue Number51810
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;